Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2008, 10:41 PM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 4, 2008, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Stone County, MO, Taney County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:24 PM CDT | FLASH FLOOD | Reeds Spring, MO | HIGHWAY 413 IN REEDS SPRING IS CLOSED DUE TO 6 INCHES OF WATER OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 040344 FFWSGF MOC009-209-213-041000- /O.NEW.KSGF.FF.W.0147.080704T0341Z-080704T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1041 PM CDT THU JUL 3 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI... SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI... TANEY COUNTY IN SOUTHWEST MISSOURI... * UNTIL 500 AM CDT FRIDAY. * AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM SOUTHEASTERN BARRY COUNTY INTO WESTERN TANEY COUNTY. THESE STORMS HAVE INTENSIFIED SINCE 10 PM AND WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. WITH RUNOFF STILL OCCURRING FROM HEAVY RAINFALL EARLIER THIS EVENING...ANY ADDITIONAL RAINFALL WILL QUICKLY CAUSE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3677 9378 3677 9278 3649 9278 3650 9380 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 040549 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 AM CDT FRI JUL 4 2008 MOC009-209-213-041000- /O.CON.KSGF.FF.W.0147.000000T0000Z-080704T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STONE MO-BARRY MO-TANEY MO- 1245 AM CDT FRI JUL 4 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN BARRY...SOUTHERN STONE AND TANEY COUNTIES... AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD DIMINISHED ACROSS THE WARNED AREA. HOWEVER RAINFALL AMOUNTS SINCE EARLY THURSDAY EVENING HAVE RANGED FROM TWO TO FIVE INCHES ACROSS MUCH OF THE WARNED AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT WITH ADDITIONAL AMOUNTS UP TO ONE INCH. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. AT 1124 PM THURSDAY EVENING...LAW ENFORCEMENT IN STONE COUNTY REPORTED THAT HIGHWAY 413 IN REEDS SPRING WAS CLOSED DUE TO FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3677 9378 3677 9278 3649 9278 3650 9380 $$ FOSTER
000 WGUS73 KSGF 040954 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 454 AM CDT FRI JUL 4 2008 MOC009-209-213-041004- /O.EXP.KSGF.FF.W.0147.000000T0000Z-080704T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STONE MO-BARRY MO-TANEY MO- 454 AM CDT FRI JUL 4 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR SOUTHEASTERN BARRY...SOUTHERN STONE AND TANEY COUNTIES... EXCESS RUNOFF FROM HEAVY RAINFALL THURSDAY EVENING CONTINUES AND AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3677 9378 3677 9278 3649 9278 3650 9380 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:51 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 3, 8:51 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT THU JUL 3 2008
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
CLUSTERS OF THUNDERSTORMS THAT DEVELOPED ACROSS FAR SOUTHERN
MISSOURI WERE BEGINNING TO WEAKEN AT MID EVENING. THE EXCEPTION
WAS IN THE SOUTHWEST CORNER OF MISSOURI. THE STORMS HAD DEVELOPED
AHEAD OF A WEAK COLD FRONT DROPPING SOUTH TOWARD THE ARKANSAS
BORDER. EXPECT SCATTERED CONVECTION TO CONTINUE THE REMAINDER OF
THE EVENING NEAR THE ARKANSAS BORDER BUT MOST ACTIVITY WILL REMAIN
BELOW SEVERE LIMITS.
SOME QUESTION REMAINS ON CONVECTIVE DEVELOPMENT OVERNIGHT. BEST
AXIS OF 925-850 MB CONVERGENCE HAD SHIFTED INTO THE NORTHERN
OKLAHOMA AND ARKANSAS AS A MID LEVEL SHORTWAVE TRACKED OUT OF
KANSAS. HOWEVER 00Z UPPER AIR SOUNDING AT SPRINGFIELD AND RUC
MODEL ANALYSIS DOES SHOW ELEVATED INSTABILITY REMAINING IN PLACE
ACROSS THE MISSOURI OZARKS. IN ADDITION 850 MB DEWPOINTS WERE IN
THE TEENS WITH PRECIPITABLE WATER VALUES OVER 1.5 INCHES. WITH
THIS IN MIND REDEVELOPMENT OF SCATTERED CONVECTION SEEMS POSSIBLE
OVERNIGHT. I AM HESITANT TO CANCEL THE ENTIRE FLASH FLOOD
WATCH...BUT MAY CANCEL THE NORTHERN PORTIONS OF THE WATCH.
FOSTER
&&
.DISCUSSION...
EVERYTHING IS PRIMED FOR THUNDERSTORMS TO BEGIN HERE THIS
AFTERNOON. FORECAST CHALLENGE DEALS WITH PRECIP CHANCES AND FLASH
FLOODING POTENTIAL TONIGHT THROUGH FRIDAY.
CURRENTLY...SURFACE FRONT LIES APPROXIMATELY ROLLA TO SPRINGFIELD
TO ANDERSON WITH 850 TROUGH SITUATED ACROSS CENTRAL MISSOURI.
SATELLITE IMAGERY SHOWING SOME ENHANCEMENT OF CU FIELD ACROSS
EASTERN KANSAS AND CELLS ARE STARTING TO DEVELOP ON RADAR OUT
THAT WAY. UPPER VORT SYSTEM SEEN OVER NORTH CENTRAL KANSAS.
LASTLY...SOME CYCLONIC TURNING SEEN IN CLOUDS IN NORTH CENTRAL
MISSOURI NEAR MEXICO. ALL OF THESE FEATURES MAY PLAY INTO THE
DEVELOPMENT OF HEAVY RAIN LATER THIS AFTERNOON AND EVENING.
FOR LATE THIS AFTERNOON AND EVENING. BELIEVE COMPLEX OVER EASTERN
KANSAS WILL CONTINUE TO ENHANCE AND MOVE EAST INTO THE CWA. RUC
MODEL SHOWING CAPES AROUND 2200 J/KG ACROSS SOUTHEAST KANSAS AND
WESTERN MISSOURI LATE THIS AFTERNOON...WITH NO CONVECTIVE
INHIBITION. CENTRAL MISSOURI MAY BE DOME WITH THE CONVECTION AS
RUC SHOWING 200 J/KG CIN ACROSS THIS AREA...SO THE AREA TO WATCH
THIS AFTERNOON LOOKS TO BE SOUTH OF A LINE FROM ROLLA TO MAYBE
PITTSBURG KANSAS. CAN NOT RULE OUT SOME SEVERE STORMS WITH PRIMARY
HAZARDS BEING WINDS AND HEAVY RAINFALL. WILL CONTINUE FLASH FLOOD
WATCH FOR THIS AREA THROUGH TONIGHT
BY LATE TONIGHT...EARLY FRIDAY MORNING...THE UPPER TROUGH MOVES
THROUGH MISSOURI AND FRONT MOVES SOUTH INTO NORTHERN ARKANSAS.
CONTINUED HIGH POPS CHANCES FOR FRIDAY MORNING DOWN NEAR THE
ARKANSAS STATE LINE...BASICALLY SOUTH OF HIGHWAY 60. FRONT LINGERS
AROUND THE STATE LINE THROUGH THE DAY...BEFORE FINALLY PUSHING
SOUTHEAST FRIDAY AFTERNOON. DO BELIEVE MOST AREAS SHOULD BE DRY
FOR FRIDAY EVENING FIREWORKS AND 4TH OF JULY FESTIVITIES. ONLY
PROBLEM AREA MAY BE OUR SOUTHERN COUNTIES NEAR THE ARKANSAS LINE
THAT MAY EXPERIENCE SOME THUNDERSTORMS INTO THE EARLY EVENING.
THE WEEKEND LOOKS DRY FOR THE MOST PART...THOUGH GFS IS HINTING AT
A POSSIBLE COMPLEX DEVELOPING OVER SOUTHEAST KANSAS SATURDAY
EVENING...THEN SHIFTING SOUTHEAST INTO NORTHWEST ARKANSAS. MODELS
HINTING AT A RETURN OF SHOWERS/THUNDERSTORMS MONDAY EVENING INTO
TUESDAY AS ANOTHER UPPER VORT SYSTEM MOVES INTO OUR WESTERN
COUNTIES. ECMWF A LITTLE FURTHER NORTH IN QPF PLACEMENT...SO POP
CHANCES COULD CHANGE WITH LATER FORECASTS. WENT AHEAD AND ADDED
LOW END CHANCE POPS INTO THE FORECAST FOR MONDAY EVENING AND TUESDAY.
GCC
&&
.AVIATION...
LIGHT NORTHERLY WINDS WILL CONTINUE TONIGHT BEHIND THE A WEAK COLD
FRONT THAT MOVED ACROSS THE REGION TODAY. VARIABLE VFR CEILINGS
CAN BE EXPECTED THROUGH THE NIGHT. SCATTERED SHOWERS OR
THUNDERSTORMS CANNOT BE RULED OUT OVERNIGHT BUT THE ACTIVITY
SHOULD BE FOCUSED TO THE SOUTH OF THE TERMINAL SITES. PATCHY FOG
AND HAZE WILL DEVELOP IF SUFFICIENT CLEARING TAKES PLACE.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MOZ070-071-077>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Jul 3, 6:00 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT THU JUL 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...SMALL HAIL...VERY HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL AFFECT FAR SOUTHERN MISSOURI SOUTH OF A CASSVILLE TO EMINENCE LINE THIS EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS FAR SOUTHERN MISSOURI OVERNIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING IN ADVANCE OF A WEAK COLD FRONT MOVING INTO FAR SOUTHERN MISSOURI. THE CHANCE OF STORMS WILL DECREASE FOLLOWING THE FRONTAL PASSAGE. ADDITIONAL THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT OVERNIGHT ACROSS SOUTHERN MISSOURI ALONG AND NORTH OF THE FRONT. THE RISK OF SEVERE WEATHER IS LOW GIVEN THE MODERATE INSTABILITY AND WEAK WIND SHEAR PARAMETERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI FRIDAY WITH THE POTENTIAL OF SEVERE WEATHER REMAINING LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 3, 6:38 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 ENE GAINESVILLE 36.62N 92.38W
07/03/2008 E1.25 INCH OZARK MO EMERGENCY MNGR
&&
HATCHLocal storm report, Jul 3, 6:48 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL WASOLA 36.79N 92.58W
07/03/2008 E0.25 INCH OZARK MO PUBLIC
&&
HATCHLocal storm report, Jul 3, 7:36 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 NE NOBLE 36.76N 92.56W
07/03/2008 E0.50 INCH OZARK MO PUBLIC
&&
HATCHSpecial weather statement, Jul 3, 8:06 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 806 PM CDT THU JUL 3 2008 MOZ093-101-040200- NEWTON MO-MCDONALD MO- 806 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD AND SOUTHEASTERN NEWTON COUNTIES UNTIL 900 PM CDT... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODMAN TO 6 MILES WEST OF ANDERSON...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEOSHO TO 11 MILES NORTHWEST OF PINEVILLE...MOVING EAST AT 9 MPH. THESE STORMS WILL BE NEAR... GOODMAN BY 820 PM CDT. LANAGAN AND ANDERSON BY 845 PM CDT. PINEVILLE AND 8 MILES WEST OF FAIRVIEW BY 900 PM CDT. THE TOWN OF STELLA IS IN THE PATH OF THESE STORMS. NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. FOSTER
Local storm report, Jul 3, 8:10 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 NE BRANSON 36.66N 93.19W
07/03/2008 E1.00 INCH TANEY MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Jul 3, 8:57 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT THU JUL 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 3 W POWELL 36.62N 94.23W
07/03/2008 E0.88 INCH MCDONALD MO LAW ENFORCEMENT
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:47 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 5 hr |
| Jul 3, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 44 min |
| Jul 3, 9:49 PM CDT | Areal Flood Warning | SGF | Ozark, Stone, Taney | 12 hr |
| Jul 4, 12:38 AM CDT | Areal Flood Warning | SGF | Howell, Shannon, Texas | 9 hr |
| Jul 4, 2:12 AM CDT | Areal Flood Advisory | SGF | Wright | 6 hr |
| Jul 4, 8:53 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.